Okay just saw some of your other posts.
Do your tests say you are hyper or are you just feeling hyper?
When I had my thryoid still, and had the hashi's, I would have periods where I had major hyper symptoms. Even though my bloodtests never indicated any fluctuations. I think it has to do with the antibodies. When they are acting up it could put you in a low phase and when they are behaving, it could cause your thyroid to feel some relief which could make you feel hyper.
This is all just a theory.
I had a hyster/oophrectomy about 9 weeks ago. Due to philosophical difference between docs, I was taken off my thyroid meds for a few days, and then put on a dose that was half what I was taking. I began having anxiety attacks, flushing, feelings of being chillled to the bone on the inside, but burning up on the outside, insomnia, and generally thought I was going nuts. Not knowing why any of this was happening, I quit my thyroid hormones altogether, for about 5 weeks. I wasn't sure (and neither was my doc), if I was hyper or hypo - seemed to have symptoms of both. (I have Hashi's, and I think now, in retrospect, that it was greatly aggravated by the insult of the surgery, and by the sudden discontinuence of my thyroid hormone). When my blood work came back showing I was hypo (TSH 4.0, Free T4 0.4, Free T3 1.0), my doc put me back on a low dose of Armour. The anxiety and flushing ceased almost immediately, as did the insomnia and chilled to the bone feeling. I became greatly fatigued, and am still suffering from that, but it is getting better. (Some of that fatigue was from progesterone being too high, I think).
Anyway, I don't recommend going off your meds suddenly at all. It was a nightmare for me, and one I hope NEVER to have to go through again. It is why I'm terrified of ever having another surgery.
I started having a thyroid problem when I was on Zoloft.. I was put on .75 Levoxyl.. I dont know if the Zoloft was the cause or not since Zoloft decreases thyroid absorption.. After I went off the Zoloft I felt a lot of tension for about 8 months. Then in November 2004 I crashed.. like I was hyperthyroid. my TSH kept going down while on the same doseage since my stopping the Zoloft.. After after 6 months of continued anxiety and bad feelings and an endo who was no help at all.. I decided maybe I had too my thyroid medication and stopped it about 4 days ago. I am concerned about that since I have Hashi's but wanted to know what was me and what is the med. I am not sure if this was the right thing to do...
Why would you go off your meds? What are your #'s?
I went off my meds about a year ago because my doctor suggested I didn't need to take any. While off the meds all my hypo symptoms came back and I felt awful. My TSH was normal,but my free t's were below normal. My doctor thought I was doing great since my TSH was in the normal range. I told him he better put me back on my meds or else!
Going without thryoid hormone isn't good if you need it. If your body isn't producing thyroid hormone you need to take thyroid hormone
I went off them because I was feeling hyper and awful.. my levels were 1.40 TSH a couple weeks ago but I wont know what they are without the meds for a while.. Do you think going off them a couple of weeks and then rechecking will be ok?
I would like to go off, and try the natural route. I really should never have started the medication to begin with, as when I was first put on the meds I was told my thyroid was "borderline". So I probably could of helped it naturally to begin with, along with diet changes, exercise. etc.
I would like the aid of a naturpath though. I was told by the Doctor that once you go on you can never go off as it kills your own thyroid production! So this is why I would like some help and not just stop taking it period!
I never really had any symptoms, except I would get tired half way through the day, but I think that was just from being overweight and not much activity!
I really should have researched the whole thing first before starting any meds! Oh well you live and learn right!
I hope I am replying right, but I recently read about someone who was one meds like you, had hypo symptoms, but hyper symptoms...in other words that med was not working for her. She switch to another med....in her case Armour, and is doing much, much better. Just a thought.
I am not sure - this is what my Doctor told me though. I did read on some web page that you could end up on them for life, so maybe there is something to it.
I have my doubts though, because I know of other people - that when they have lost weight - their dosage goes down.
I am thinking that if you get to a "good" weight that you probably could manage it. I have read that too much estrogen can be a cause of an imbalance too (when you are overweight - you produce too much) So my belief is that it being overweight that is a big part of the problem. This is only from everything I have read, but it makes sense to me.
I also, checked out a book at the bookstore on thyroid problems (I am thinking of buying it) and the Doctor there said that it too alot of the time is the excess of estrogen (due to fat!) It really makes sense to me!
I guess, all you can do is try and wein yourself off gradually, but try other things too that are known to help your own thyroid.
I lost 30 lbs since being sick so I am guessing that my does was too high all together! My endo never even thought about adjusting it.. I wonder if I start back on just .25 of the levoxyl if that would work for now??
Good for you on losing the weight! I know I read on another forum one time that a someone had lost a bunch of weight and they had to reduce her dosage - although I'm not quite sure of the connection, but I would say yes, if you've lost the weight then definately reduce - maybe talk to a homeopath if possible and see what they suggest.
The book that I "scanned" at the bookstore did say that Doctors, don't tell their patients about the fat/thryoid connection and the risks.
I never had a problem until 2 pregnancies with lots of weight gain. But if some of these other Doctors are taking their patients off the medication, then maybe it is possible to "revive" your thyroid. I guess we won't find out until trial and error!